MAUDE Adverse Event Report: ETHICON INC. PDS+ VIO 8X18IN 0 S/A CTB-1 CR; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS+ VIO 8X18IN 0 S/A CTB-1 CR; SUTURE, SURGICAL, ABSORBABLE
Catalog Number PDPB740D
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4) this is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what is the alleged deficiency of the device? were there any patient factors that led to this event? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Date of index surgical procedure? were any concomitant procedures performed? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? for the original intended closure, how were all layers closed? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? please describe any medical/surgical intervention required for this suture event including dates and results.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? please describe the patient manifestations of the reported infection (location, severity, appearance).Please provide the onset date/time of infection from the initial surgical procedure.Did the patient experience a superficial infection or deep infection? were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures and sensitivities performed? if so, please provide the results.Were any pre-op cleansing procedures changed recently? if yes, please describe other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name? lot number?.
 
Event or Problem Description
It was reported that a patient underwent surgery for perihilar cholangiocarcinoma on an unknown date and suture was used for abnormal wall closure.After that, although details are unclear, an ssi occurred.Information about treatment after this issue and the patient¿s condition is unknown.The doctor commented that ssis are not very common.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: si ¿yes (surgical site infection reported).Infection: ¿ssi occurred following the index surgical procedure.What is the alleged deficiency of the device? ¿unk.Were there any patient factors that led to this event? ¿unk.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.¿age: unk; gender: unk; weight: unk; bmi: unk.Date of index surgical procedure? ¿unk.Were any concomitant procedures performed? ¿unk.On what tissue was the suture used? ¿abdominal wall (fascial closure) during surgery for hilar cholangiocarcinoma.What was the tissue condition (normal, thin, calcified, fragile, diseased)? ¿unk.For the original intended closure, how were all layers closed? ¿unk.How was the suture placed (interrupted or continuous)? ¿unk.How was the suture originally tied (multiple knots, square knot, etc.)? ¿unk.Please describe any medical/surgical intervention required for this suture event including dates and results.¿unk.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? ¿unk.Please describe the patient manifestations of the reported infection (location, severity, appearance).¿ssi was reported; specific details regarding location, severity, and appearance are unk.Please provide the onset date/time of infection from the initial surgical procedure.¿unk.Did the patient experience a superficial infection or deep infection? ¿unk.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? ¿unk.Did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? ¿unk.Were cultures and sensitivities performed? if so, please provide the results.¿unk.Were any pre-op cleansing procedures changed recently? if yes, please describe ¿unk.Other relevant patient history/concomitant medications? ¿unk.What is the physician¿s opinion as to the etiology of or contributing factors to this event?=> the doctor commented that ssis are not very common; no specific contributing factors were identified.What is the patient's current status?=>unk.Surgeon¿s name?=>unk.Lot number?=>unk.

Brand Name
PDS+ VIO 8X18IN 0 S/A CTB-1 CR
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24215398
Report Number2210968-2026-01062
Device Sequence Number8326378
Product Code NEW
UDI-Device Identifier10705031218840
UDI-Public10705031218840
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberPDPB740D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2026
Supplement Date Received by Manufacturer02/09/2026
Initial Report FDA Received Date01/29/2026
Supplement Report FDA Received Date02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown